Puerto Rico, 2007

Heavy Rain in Puerto Rico, March 19 to 20, 2007

March 19 to 20, 2007 · NWS SJU · 1 event in 1 county or zone

Low level moisture combined with diurnal effects and deep westerlies aloft to produce moderate but sustained convection across the west and northwest interior part of the island. Large areas of 1 to 3 inch rain accumulations were estimated by doppler radar.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJU wrote it up.

Low level moisture combined with diurnal effects and deep westerlies aloft to produce moderate but sustained convection across the west and northwest interior part of the island. Large areas of 1 to 3 inch rain accumulations were estimated by doppler radar.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Juan, PR wrote its last area forecast discussion before the first event at Mar 19, 4:12 PM AST, 7 hours 33 minutes earlier.

Area forecast discussion, Mar 19, 4:12 PM AST, 7 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
412 PM AST MON MAR 19 2007

.SYNOPSIS...AT UPPER LEVELS...TROUGH EXTENDS FROM NEW FOUNDLAND
SOUTHWARD ACROSS THE EASTERN BAHAMAS CONTINUING OVER HAITI/DOM.
REPUBLIC BORDER. LOOKS LIKE THIS FEATURE WILL BEGIN TO PUSH BACK
AS HIGH PRESSURE BUILD INTO THE CENTRAL CARIBBEAN FOR THE NEXT FEW DAYS.

AT MID LEVELS...A BROAD AND WEAK TROUGH WHICH EXTENDS FROM THE
U.S. VIRGIN ISLANDS WESTWARD ACROSS THE CENTRAL CARIBBEAN IS
EXPECTED TO MOVE OVER THE FA THIS EVENING INTO TUESDAY MORNING.

AT LOW LEVELS...SUFFICIENT LOW LEVEL MOISTURE OVER THE AREA
IN COMBINATION WITH DIURNAL HEATING AND LOCAL EFFECTS...AND THE
INTERACTION WITH THE MID LEVEL TROUGH PASSING OVER US THIS
AFTERNOON...HAVE PRODUCED ISOLATED TO SCATTERED SHOWERS AND EVEN
ISOLATED THUNDERSTORMS OVER SECTIONS OF THE NORTHWEST OF THE ISLAND.

&&

.SHORT TERM...SHOWERS WILL CONTINUE ACROSS THE NORTHWEST PART OF
PUERTO RICO FOR THE NEXT COUPLE OF HOURS BEFORE THEY DISSIPATE.
THE U.S. VIRGIN ISLANDS AND THE EASTERN PART OF PUERTO RICO
INCLUDING CULEBRA AND VIEQUES COULD EXPERIENCE THIS EVENING
ISOLATED TO SCATTERED SHOWERS AS LOW LEVEL PERTURBATION JUST EAST OF
THE U.S. VIRGIN ISLANDS MOVE WESTWARD TONIGHT.

.LONG TERM...EXPECT DIURNAL SHOWER ACTIVITY AND EVEN ISOLATED
THUNDERSTORMS DURING THE AFTERNOON HOURS OVER THE WESTERN INTERIOR
AND NORTHWEST SECTIONS OF PUERTO RICO. NEXT FRONTAL BOUNDARY IS
EXPECTED TO REACH OUR LOCAL AREA BY LATE SUNDAY INTO MONDAY WHICH
WILL RESULT IN ABUNDANT CLOUDINESS AND WIDESPREAD SHOWERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  74  87  73  86 /  30  20  20  20
STT  76  84  76  84 /  30  10  40  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

12/17
Hazardous weather outlook, Mar 19, 6:00 AM AST, 17 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST MON MAR 19 2007

PRZ001>013-AMZ710>750-201000-
600 AM AST MON MAR 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...SCATTERED AFTERNOON SHOWERS AND ISOLATED
THUNDERSTORMS ALONG THE WEST INTERIOR AND NORTHWEST SECTIONS MAY
PRODUCE PONDING OF WATER ACROSS LOW LYING AND POOR DRAINAGE AREAS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...NO HAZARDOUS WEATHER CONDITIONS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

VIZ001-002-AMZ710>730-201000-
600 AM AST MON MAR 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...NO HAZARDOUS WEATHER CONDITIONS EXPECTED.

NO OTHER HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...UPPER TROUGH TO AFFECT LOCAL AREA THURSDAY
THROUGH SATURDAY BRINGING SCATTERED SHOWERS AND A FEW THUNDERSTORMS.
NO HAZARDOUS WEATHER CONDITIONS EXPECTED THROUGH REMAINDER OF
PERIOD.

.SPOTTER CALL TO ACTION STATEMENT...NO HAZARDOUS WEATHER CONDITIONS
EXPECTED.

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Western Interior

When
March 19, 11:45 PM AST to March 20, 2:00 AM AST
Where
Western Interior County, 2 mi WNW of San Sebastian
Reported by
Trained Spotter
Coordinates
18.331, -66.998

River Guatemala was reported out of its banks. |

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Puerto Rico in 2007Every state in 2007This day in weather historyWarnings in Puerto Rico, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23808.